ArticleMedicine2021
Toxic epidermal necrolysis in a patient on atorvastatin therapy expressing human leukocyte antigen alleles: A case report.
Article in Medicine, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 4 citations in OpenAlex.
- Recognition of Diffuse Pustules and Hemorrhagic Crusts as Early Warning Signs of Invasive Candidiasis in a Patient With Toxic Epidermal Necrolysis.Clinical case reports · 2025Article
- Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 1 institution in 1 country.
Funding
Abstract
rationaleToxic epidermal necrolysis (TEN) is a rare, severe mucosal response of the skin associated with a high mortality rate. TEN is most commonly caused by drugs, and is characterized by extensive skin epidermal exfoliation. PATIENT CONCERNS: A 68-year-old woman presented with a rash that had persisted for four days. The patient who had undergone a mitral valve replacement 1 month prior and was taking atorvastatin at the time of admission. DIAGNOSES: The patient exhibited more than 30% exfoliation surfaces and the severe drug eruption was considered to be TEN. According to human leukocyte antigen (HLA) allele detection and ALDEN score, HLA alleles which found in this case report may be an cause of TEN induced by atorvastatin.
interventionsAll drugs used prior to admission were discontinued and the patient was given antiallergic drugs. OUTCOMES: After 3 weeks following Antiallergic treatment, the rash on patient's calf had subsided, the edema was relieved, and the patient was no longer experiencing pain. After 60 days following discharge, the patient's skin has regrown. LESSONS: This is the first report describing the induction of TEN by atorvastatin in a HLA alleles carrier. For HLA alleles carrier, atorvastatin may need to be used with caution to avoid TEN. Future systematic research is also required to confirm this finding and avoid similar serious skin adverse reactions.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.